Alert archive / Guam / High Surf Advisories in 2021
High Surf Advisory 7, NWS Guam
NWS Guam issued this high surf advisory at Apr 16, 2021, 7:36 PM CDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2021, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 22, 2021, 1:33 PM CDT
- In force
- 6 days
- Issued by
- NWS Guam
The text
As transmitted.
136 WHMY40 PGUM 170036 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1036 AM ChST Sat Apr 17 2021 GUZ001>004-170900- /O.NEW.PGUM.SU.Y.0007.210417T0036Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 1036 AM ChST Sat Apr 17 2021 ...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM CHST NEXT SATURDAY... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...West facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 7 AM ChST next Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$ Ziobro
14 follow-up statements
896 WHMY40 PGUM 170107 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 1107 AM ChST Sat Apr 17 2021 GUZ001>004-170915- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 1107 AM ChST Sat Apr 17 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CHST NEXT SATURDAY... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...South and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 7 AM ChST next Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Slaughter
727 WHMY40 PGUM 170531 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 331 PM ChST Sat Apr 17 2021 GUZ001>004-171345- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 331 PM ChST Sat Apr 17 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CHST NEXT SATURDAY ALONG WEST AND SOUTH FACING REEFS... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...South and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 7 AM ChST next Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ NS
237 WHMY40 PGUM 170634 CCA CFWGUM Coastal Hazard Message...Corrected National Weather Service Tiyan GU 331 PM ChST Sat Apr 17 2021 Corrected expiration time. GUZ001>004-172000- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 331 PM ChST Sat Apr 17 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CHST NEXT SATURDAY ALONG WEST AND SOUTH FACING REEFS... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...South and west facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 7 AM ChST next Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ NS
175 WHMY40 PGUM 172004 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 604 AM ChST Sun Apr 18 2021 GUZ001>004-180900- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 604 AM ChST Sun Apr 18 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CHST SATURDAY... * WHAT...Hazardous surf of 9 to 11 feet and dangerous rip currents. * WHERE...West facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 7 AM ChST Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Ziobro
347 WHMY40 PGUM 180706 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 506 PM ChST Sun Apr 18 2021 GUZ001>004-181915- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 506 PM ChST Sun Apr 18 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CHST SATURDAY... * WHAT...Hazardous surf of 9 to 12 feet and dangerous rip currents. * WHERE...West facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...Until 7 AM ChST Saturday. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$
338 WHMY40 PGUM 182128 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 728 AM ChST Mon Apr 19 2021 GUZ001>004-190530- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 728 AM ChST Mon Apr 19 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT THIS WEEK... * WHAT...Hazardous surf of 9 to 12 feet and dangerous rip currents. * WHERE...West facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...All this week. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Distant Typhoon Surigae has slowed once again. That is making the waves bigger than previously expected, and they could last longer as well. An upgrade to high surf warning is a possibility later this week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing west. It will be risky to swim or snorkel in these conditions. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Stanko
976 WHMY40 PGUM 190620 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 420 PM ChST Mon Apr 19 2021 GUZ001>004-192000- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 420 PM ChST Mon Apr 19 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL EARLY SATURDAY MORNING... * WHAT...Hazardous surf of 9 to 12 feet and dangerous rip currents. * WHERE...West facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...All this week. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Distant Typhoon Surigae has slowed once again. That is making the waves larger than previously expected, and they could last longer as well. An upgrade to a high surf warning is a possibility later this week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Kleeschulte
175 WHMY40 PGUM 192049 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 649 AM ChST Tue Apr 20 2021 GUZ001>004-200500- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 649 AM ChST Tue Apr 20 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CHST SATURDAY... * WHAT...Hazardous surf and dangerous rip currents. * WHERE...Surf of 10 to 14 feet along west facing reefs, and 7 to 10 feet along north facing reefs of Guam, Rota, Tinian and Saipan. * WHEN...All this week. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Distant Typhoon Surigae is still moving very slowly at 3 mph. That is making the waves larger than previously expected, and they could last longer as well. An upgrade to a high surf warning is a possibility later this week, and the advisory could be extended through next Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing west and north. It will be risky to swim or snorkel in these conditions. && $$ Stanko
265 WHMY40 PGUM 200605 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 405 PM ChST Tue Apr 20 2021 GUZ001>004-202030- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 405 PM ChST Tue Apr 20 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT ALONG WEST AND NORTH FACING REEFS.. * WHAT...Hazardous surf and dangerous rip currents. * WHERE...Surf of 10 to 13 feet along west facing reefs, and 7 to 10 feet along north facing reefs of the Marianas. * WHEN...Through Friday night. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Depending on how Typhoon Surigae moves, high surf could persist into the weekend or early next week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing west and north. It will be life-threatening to swim or snorkel in these conditions. && $$ Middlebrooke
572 WHMY40 PGUM 202047 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 647 AM ChST Wed Apr 21 2021 GUZ001>004-210900- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 647 AM ChST Wed Apr 21 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT THIS WEEK ALONG NORTH AND WEST FACING REEFS... * WHAT...Hazardous surf and dangerous rip currents. * WHERE...Surf of 8 to 10 feet along west facing reefs, and 7 to 9 feet along north facing reefs of the Marianas. * WHEN...Through Friday night. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Depending on how Typhoon Surigae moves, high surf could persist into the weekend or early next week. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing west and north. It will be life-threatening to swim or snorkel in these conditions. && $$ Stanko
392 WHMY40 PGUM 210545 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 345 PM ChST Wed Apr 21 2021 GUZ001>004-211930- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 345 PM ChST Wed Apr 21 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM CHST SATURDAY... * WHAT...Hazardous surf and dangerous rip currents. * WHERE...Surf of 8 to 10 feet along west facing reefs, and 7 to 9 feet along north facing reefs of the Marianas. * WHEN...Through at least Thursday night. * IMPACTS...Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Surf will likely fall below hazardous levels Friday, but depending on how Typhoon Surigae moves, high surf could resume Sunday night or Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing west and north. It will be life-threatening to swim or snorkel in these conditions. && $$ Middlebrooke
212 WHMY40 PGUM 211924 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 524 AM ChST Thu Apr 22 2021 GUZ001>004-220900- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 524 AM ChST Thu Apr 22 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM SATURDAY... * WHAT...Hazardous surf of 6 to 9 feet and dangerous rip currents. * WHERE...West facing reefs of the Marianas. * WHEN...Through Friday night. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Surf along north facing reefs is no longer hazardous. Surf along west facing reefs could briefly fall below hazardous levels Friday before increasing again Sunday or Monday as distant Typhoon Surigae moves northeast over the Philippine Sea from near the Philippines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing west. It will be life- threatening to swim or snorkel in these conditions. && $$ Aydlett
468 WHMY40 PGUM 220620 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 420 PM ChST Thu Apr 22 2021 GUZ001>004-222030- /O.CON.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 420 PM ChST Thu Apr 22 2021 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 AM SATURDAY... * WHAT...Hazardous surf of 7 to 9 feet and dangerous rip currents. * WHERE...West facing reefs of the Marianas. * WHEN...Through early Saturday morning. * IMPACTS...Dangerous swimming and surfing conditions and localized beach erosion. Large breaking waves can knock you down and cause serious injuries. Strong rip currents can drag you out to sea. * ADDITIONAL DETAILS...Surf along west facing reefs could briefly fall below hazardous levels Saturday night before increasing again Sunday or Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid venturing near reef lines facing west. Rip currents will be life-threatening. && $$ Middlebrooke
633 WHMY40 PGUM 221833 CFWGUM Coastal Hazard Message National Weather Service Tiyan GU 433 AM ChST Fri Apr 23 2021 GUZ001>004-221945- /O.CAN.PGUM.SU.Y.0007.000000T0000Z-210423T2100Z/ Guam-Rota-Tinian-Saipan- 433 AM ChST Fri Apr 23 2021 ...HIGH SURF ADVISORY IS CANCELLED... Buoys and recent surf observations show that the west swell has subsided such that surf has fallen below hazardous levels of 9 feet. This has also allowed the high risk of rip currents to fall to moderate. Later this weekend, building north and northwest swell could cause surf to reach hazardous levels of 9 feet along north and west facing reefs. PRECAUTIONARY/PREPAREDNESS ACTIONS... Continue to exercise caution along reef lines as strong rip currents are still possible. $$ Aydlett
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this high surf advisory went out at Apr 16, 4:51 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 16, 4:51 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 751 AM ChST Sat Apr 17 2021 .Marianas Synopsis... East winds prevail over the Marianas this morning. Satellite imagery shows a few clouds and showers over the area. .Discussion... A few small changes made to the current forecast. A ridge of high pressure could be found over the Marianas this morning. This ridge and shallow levels of moisture will keep showers to a minimum through Monday night. Light winds and a slight increase in moisture combined with daytime heating will equal a chance of afternoon showers over the islands Tuesday through Thursday. Despite the slight increase in moisture the Precipitable Water index will remain relatively low so that afternoon thunderstorms are less likely. && .Marine/Surf... Ritidian and Tanapag buoys showed seas around 6 feet. Models depict seas between 5 to 7 feet the next few days. Both buoys had a northeast and a southwest swell. The northeast swell will persist through the forecast. The southwest swell is from distant Typhoon Surigae and will gradually shift to the west as the typhoon moves northward. Both swells will produce a moderate rip current risk on all reefs. The swell from Surigae may become a little larger as the system increases in strength. The typhoon is quite distant but the swell that reaches the Marianas may briefly become high enough to produce hazardous surf on west facing reefs by the middle to the week. && .Fire weather... The KDBI has increased to 709 today. A wetting rain is not expected the next few days. Winds are expected to remain below Fire Advisory criteria although dry conditions will be favorable for spot fires. Afternoon showers may become scattered Tuesday through Thursday which may produce a wetting rain. && .Tropical systems... Typhoon Surigae is moving away from Palau this morning. Satellite imagery show that the typhoon has intensified slightly through the morning and models show that it will continue to strengthen though Sunday. The current forecast track indicates the typhoon is predicted to remain on a northwest track then turn northward Tuesday. Scatterometer data from late Friday night showed the 35 knot wind radius near Palau and that was why the Typhoon Warning for Kayangel and Tropical Storm Warning for Koror were left up early this morning. As the typhoon has moved further away then so has the wind radii and so the warnings have been canceled. && .Eastern Micronesia... The main features that will be affecting Eastern Micronesia this week will be two troughs and the area of trade-wind convection between. Majuro will be stuck in the trade-wind convergence between the two troughs all weekend and into next week. The most rain will be today, then likely a gradual tapering. Weather will remain unsettled all week though, with isolated showers and thunderstorms continuing. Kosrae is expected to have scattered showers and isolated thunderstorms through tonight, then isolated showers and thunderstorms the rest of the weekend, except for Tuesday, when it should clear up and be just partly cloudy with isolated showers. Pohnpei will have the heaviest weather of all, being scattered showers through Tuesday. For Wednesday, it will ease a little, becoming mostly cloudy with isolated showers and thunderstorms. Except for lightning near thunderstorms, no weather related hazards are anticipated in Eastern Micronesia. && .Western Micronesia... The major feature affecting Western Micronesia is, of course, the 800 pound gorilla in the West Pac, Typhoon Surigae. Surigae is already well west of Chuuk, so will have no effect there. Chuuk will have more of the same benign weather as today through Monday. On Tuesday and Wednesday, a few thunderstorms could start to impinge on the Chuuk area. These are most likely related to the trough in Eastern Micronesia. Although it's much closer, Surigae is moving away from Yap. So, scattered showers there today should become isolated by tonight. A slight chance of thunderstorms will end by tonight... assuming it hasn't already ended. That leaves Koror... which is expected to have scattered showers through tonight. Surigae is also moving away from Koror, but it's still substantially closer than anywhere else. Therefore, Koror weather could stay unsettled through Tuesday if any more of the outer rain bands of Surigae should hit. For hazards, Chuuk should only need to worry about lightning near thunderstorms on Tuesday and Wednesday. Yap has a high surf warning right now, which is expected to diminish to an advisory tonight, and seas are hazardous for small craft. Koror is in the hot seat with a tropical storm warning, possible mudslides today, possible coastal inundation, and a high surf warning. Surigae is moving away though, and much of this will probably down by Sunday. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. Marianas Waters...None. && Marianas: Ziobro Micronesia: Stanko
Nearby
High Surf Advisories in Guam, 2021Every high surf advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.